General information
Latest issue
Impact factor
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Uspekhi Mat. Nauk:

Personal entry:
Save password
Forgotten password?

Uspekhi Mat. Nauk, 1976, Volume 31, Issue 1(187), Pages 137–201 (Mi umn3644)  

This article is cited in 5 scientific papers (total in 5 papers)

Fully ordered semigroups and their applications

E. Ya. Gabovich

Abstract: This is a survey of the theory of fully ordered (f.o.) semigroups as it stands at the present time. In addition to three chapters on the major trends of research into the theory of f.o. semigroups, namely, ‘Orderability conditions’, ‘Constructions’ and ‘Structure theory’, we include a chapter on the applications of the theory in other areas of algebra, in abstract measurement theory, and in discrete mathematical programming.
In Chapter I we consider the orderability of the free semigroups in several varieties and the representability of f.o. semigroups as o-epimorphic images of ordered free semigroups. We also examine the question of how many orderings there are on an f.o. semigroup, and give orderability criteria for certain classes of semigroups.
In Chapter II we consider the question of the orderability of bands of f.o. semigroups, and of lexicographic and free products of f.o. semigroups. We also study the classes of c-simple and o-simple f.o. semigroups, and representations of f.o. semigroups.
In Chapter III we investigate the partitioning of an f.o. semigroup into Archimedean components. We give a description of f.o. idempotent semigroups and of various other classes of f.o. semigroups, and we examine the structure of convex subsemigroups of f.o. semigroups.
We draw parallels with other areas in the theory of f.o. algebraic systems. Twenty-two problems are incorporated into the text.

Full text: PDF file (8072 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 1976, 31:1, 147–216

Bibliographic databases:

UDC: 512+519.4
MSC: 20M10, 20M05, 20M07
Received: 12.09.1974

Citation: E. Ya. Gabovich, “Fully ordered semigroups and their applications”, Uspekhi Mat. Nauk, 31:1(187) (1976), 137–201; Russian Math. Surveys, 31:1 (1976), 147–216

Citation in format AMSBIB
\by E.~Ya.~Gabovich
\paper Fully ordered semigroups and their applications
\jour Uspekhi Mat. Nauk
\yr 1976
\vol 31
\issue 1(187)
\pages 137--201
\jour Russian Math. Surveys
\yr 1976
\vol 31
\issue 1
\pages 147--216

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. E.Ya. Gabovich, I.I. Melamed, “On constant discrete programming problems”, Discrete Applied Mathematics, 2:3 (1980), 193  crossref
    2. E.Ya. Gabovich, “On spectral theory in discrete programming”, Discrete Applied Mathematics, 4:4 (1982), 269  crossref
    3. Rostislav Horčík, Franco Montagna, “Archimedean classes in integral commutative residuated chains”, MLQ - Math Log Quart, 55:3 (2009), 320  crossref  mathscinet  zmath  isi
    4. Petr Gajdoš, Martin Kuřil, “Ordered semigroups of size at most 7 and linearly ordered semigroups of size at most 10”, Semigroup Forum, 2014  crossref
    5. Thomas Vetterlein, “Totally Ordered Monoids Based on Triangular Norms”, Communications in Algebra, 43:7 (2015), 2643  crossref
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:443
    Full text:206
    First page:2

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020